MAUDE Adverse Event Report: TELEFLEX MEDICAL PU DP-36K DISP PUNCH 3.6MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU DP-36K DISP PUNCH 3.6MM; INSTRUMENTS, SURGICAL, CARDIOV
Model Number IPN915269
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint is confirmed, the punch has the tip stuck.However, it cannot be confirmed as a manufacturing defect since it is necessary to evaluate the sample involved on this complaint.A device history record review was performed on the device with no evidence to suggest a manufacturing related root cause.If defective sample becomes available at a later date this complaint will be updated as applicable.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported that during a renal transplant case performing an arterial anastomosis, "the punch got jammed.Scissors were used to cut around the punch to remove the device.The vessels were not calcified and the surgeon does not classify them as challenging cases".No report of patient harm or injury.The patient status is reported as "the patient is left with a densely fibrous anastomotic stricture which is difficult to manage".
 
Additional Manufacturer Narrative
(b)(4).One unit of catalog number dp-36k was received for evaluation.Sample wasn't received in its original packaging.The sample was visually inspected founding the tip stuck inside of blade.After force to release the tip, it was noticed tissue in the tip of core and inside of punch.No dimensional issues were found in blade.A functional inspection was not performed as part of this complaint evaluation since the sample was received stuck and the punch was broken to release the core.A device history record review was performed, and no relevant findings were identified.Even though the unit was stuck there is not sufficient evidence to assure this is a manufacturing defect, and it is unknown if instructions and warnings per ifu were properly followed.No dimensional issues were found therefore it cannot be confirmed as a manufacturing defect.Complaints of this type will continue to be monitored via periodic reviews to evaluate if any trend exists.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
PU DP-36K DISP PUNCH 3.6MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19027725
Report Number3004365956-2024-00029
Device Sequence Number6992532
Product Code DWS
UDI-Device Identifier14026704697936
UDI-Public14026704697936
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915269
Device Catalogue NumberDP-36K
Device Lot Number74E2300126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown